Alert archive / New York / Freeze Warnings in 2011
Freeze Warning 1, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Sep 15, 2011, 3:51 PM EDT for Hamilton County, Herkimer County, New York. It took effect at Sep 16, 2011, 2:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 3:51 PM EDT (19:51 UTC)
- In effect from
- Sep 16, 2011, 2:00 AM EDT
- Expired
- Sep 16, 2011, 6:19 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS71 KALY 151951 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 351 PM EDT THU SEP 15 2011 NYZ032-033-161100- /O.NEW.KALY.FZ.W.0001.110916T0600Z-110916T1100Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 351 PM EDT THU SEP 15 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES OF NEW YORK. * HAZARDS...FREEZING TEMPERATURES EARLY FRIDAY MORNING. * TEMPERATURES...MORNING LOWS 29 TO 32 DEGREES. * TIMING...TEMPERATURES WILL FALL TO OR BELOW FREEZING ACROSS THE WARNING AREA OVERNIGHT DURING THE PRE DAWN HOURS FRIDAY. * IMPACTS...WHILE FROST FORMATION IS EXPECTED TO BE LIMITED DUE TO WIND OVERNIGHT...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE FOR THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
277 WWUS71 KALY 160712 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 312 AM EDT FRI SEP 16 2011 NYZ032-033-161515- /O.NEW.KALY.FZ.W.0002.110917T0200Z-110917T1300Z/ /O.CON.KALY.FZ.W.0001.000000T0000Z-110916T1100Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 312 AM EDT FRI SEP 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY. * LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES OF NEW YORK. * HAZARDS...FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT AND SATURDAY MORNING * TEMPERATURES...MORNING LOWS 29 TO 32 DEGREES THIS MORNING AND 24 TO 32 DEGREES SATURDAY MORNING. * TIMING...TEMPERATURES WILL BE BELOW FREEZING ACROSS THE WARNING AREA DURING THE PRE DAWN HOURS TODAY. TONIGHT TEMPERATURES WILL FALL QUICKLY TO REACH FREEZING BEFORE MIDNIGHT. * IMPACTS...WHILE FROST FORMATION IS EXPECTED TO BE LIMITED DUE TO WIND THIS MORNING...IT WILL BE WIDESPREAD AND LONG LASTING TONIGHT. PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ001-NYZ042-058-082-VTZ013>015-161515- /O.NEW.KALY.FZ.W.0002.110917T0200Z-110917T1300Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-WESTERN GREENE-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 312 AM EDT FRI SEP 16 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY. * TEMPERATURE...LOWS 27 TO 32 DEGREES. * IMPACTS...TEMPERATURES WILL FALL TO FREEZING BEFORE MIDNIGHT. FROST WILL BE WIDESPREAD AND LONG LASTING TONIGHT. PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ001-MAZ025-NYZ038>041-043-047-048-050-051-054-061-063-066-083- 084-161515- /O.NEW.KALY.FR.Y.0005.110917T0200Z-110917T1300Z/ NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... HOOSICK FALLS...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH 312 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY. * TEMPERATURE...LOW TEMPERATURES 32 TO 36 DEGREES * IMPACTS...WIDESPREAD TO AREAS OF FROST WILL FORM IN THESE AREA TONIGHT AFTER 10PM. PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SNYDER
271 WWUS71 KALY 161019 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 619 AM EDT FRI SEP 16 2011 NYZ032-033-162100- /O.CAN.KALY.FZ.W.0001.000000T0000Z-110916T1100Z/ /O.CON.KALY.FZ.W.0002.110917T0200Z-110917T1300Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 619 AM EDT FRI SEP 16 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR HAMILTON AND NORTHERN HERKIMER COUNTIES FOR THIS MORNING. HOWEVER...THE FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT INTO SATURDAY MORNING. * LOCATIONS...HAMILTON AND NORTHERN HERKIMER COUNTIES. * HAZARDS...FREEZING TEMPERATURES TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE MID 20S TO LOWER 30S. * TIMING...FREEZING TEMPERATURES AFTER MIDNIGHT. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ001-NYZ042-058-082-VTZ013>015-162100- /O.CON.KALY.FZ.W.0002.110917T0200Z-110917T1300Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-WESTERN GREENE-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 619 AM EDT FRI SEP 16 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... * LOCATIONS...NORTHERN WARREN...NORTHERN FULTON...WESTERN GREENE...NORTHERN BERKSHIRE AND WINDHAM COUNTIES. * HAZARDS...FREEZING TEMPERATURES TONIGHT INT SATURDAY MORNING. * TEMPERATURE...IN THE MID 20S TO LOWER 30S. * TIMING...FREEZING TEMPERATURES AFTER MIDNIGHT. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ001-MAZ025-NYZ038>041-043-047-048-050-051-054-061-063-066-083- 084-162100- /O.CON.KALY.FR.Y.0005.110917T0200Z-110917T1300Z/ NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... HOOSICK FALLS...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH 619 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... * LOCATIONS...EASTERN CATSKILLS...SARATOGA AND GLENS FALLS AREAS...MOHAWK VALLEY...TACONICS...SOUTHERN BERKSHIRES AND NORTHERN LITCHFIELD COUNTY. * HAZARDS...FORMATION OF WIDESPREAD FROST TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...IN THE LOWER TO MID 30S. * TIMING...FROST FORMATION AFTER MIDNIGHT. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 15, 1:45 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 15, 1:45 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT THU SEP 15 2011 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY BRINGING A WIDESPREAD RAINFALL AND USHERING IN A MUCH COOLER AIRMASS. A MASSIVE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT PLAINS INTO THE GREAT LAKES TONIGHT AND FRIDAY...SETTLING IN OVER NEW YORK AND NEW ENGLAND THROUGH MONDAY. A FRONTAL SYSTEM WILL APPROACH THE REGION TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 140 PM EDT...MAIN AREA OF RAIN CONTINUES TO MOVE EAST...WITH BACK EDGE OF STEADIER RAIN NOW ENTERING WESTERN PORTIONS OF THE REGION...EXTENDING INTO THE WESTERN ADIRONDACKS. IT APPEARS THAT THE STEADY LIGHT RAIN SHOULD TAPER TO SCATTERED RAIN SHOWERS ACROSS THE CAPITAL REGION AHD MID HUDSON VALLEY BETWEEN 2 AND 4 PM...AND WESTERN NEW ENGLAND BETWEEN 3 AND 5 PM. THE MAIN MID/UPPER LEVEL SHORTWAVE IS STILL APPROACHING FROM THE W...SO CAN NOT RULE OUT ADDITIONAL ISOLATED/SCATTERED SHOWERS IN WAKE OF STRATIFORM AREA OF RAIN THROUGH LATE AFTERNOON. SO...HAVE SPED UP TIMING OF STEADIER RAINFALL AND ASSOCIATED LIKELY TO CAT POPS A BIT FROM W TO E...TAPERING TO CHC OR SLIGHT CHC RANGE BY LATE AFTERNOON IN MOST AREAS. AS FOR TEMPS...THEY HAVE FALLEN INTO THE MID/UPPER 50S IN VALLEYS...AND UPPER 40S TO LOWER 50S ACROSS HIGHER ELEVATIONS THUS FAR...BUT ONCE STEADY RAIN TAPERS OFF...AND A FEW BREAKS IN THE CLOUDS DEVELOP LATE...COULD SEE TEMPS INCH UPWARD A COUPLE OF DEGREES LATE. HAVE THEREFORE TWEAKED TEMPS ACCORDINGLY...WITH MOST TEMPS GENERALLY HOLDING BETWEEN 55-60 IN VALLEYS...AND LOWER 50S ACROSS HIGHER ELEVATIONS THROUGH THIS AFTERNOON. PREVIOUS DISCUSSION FOLLOWS... AS OF 10 AM EDT...RAIN SHIELD CONTINUES TO MIGRATE EAST. THERE ARE STILL BREAKS IN THE OVERCAST OVER LITCHFIELD AND NOW INTO PORTIONS OF THE BERKS. HOURLY LAPS DATA DOES SHOW SOME SURFACE BASED INSTABILITY INCREASING WITH CAPES INTO THE LOWER AND MIDDLE 100S J/KG FOR MAINLY LITCHFIELD COUNTY. NO INDICATIONS OF LIGHTNING AT THIS TIME. SO MAIN UPDATE WAS TO REFLECT HOURLY TRENDS AND TWEAKS TO THE EXPECTED QPF. THUS FAR...6 HR VALUES UPSTREAM ARE AVERAGING BETWEEN ONE QUARTER TO ONE THIRD OF AN INCH WITH MINIMAL RESPONSE ON THE RIVERS. AS OF 8 AM EDT...AS THE FIRST VISIBLE SATELLITE IMAGES ARRIVED...SEEMS SOME BREAKS IN THE OVERCAST WERE OCCURRING OVER DUTCHESS AND LITCHFIELD COUNTY. IN ADDITION...EXTRAPOLATION OF THE LEADING EDGE OF THE RAIN SHIELD WAS A BIT SLOWER. LASTLY...SEEMS TEMPERATURES HAVE ALREADY BECOME STEADY /WITH THE EXCEPTION OF DUTCHESS/LITCHFIELD/ ACROSS THE MAJORITY OF THE REGION. GIVEN THESE AFOREMENTIONED VARIABLES...DID A BRIEF UPDATE TO THE GRIDS. OTHERWISE...FROPA TIMING STILL LOOKS GOOD AOA 00Z FRI. ...WET AND CHILLY DAY WITH FROST POSSIBLE TONIGHT... AS OF 645 AM...ONLY MINOR ADJUSTMENTS BASED ON OBSERVATIONAL DATA. RAIN PROGRESSING EASTWARD NICELY THIS MORNING WITH COLD FRONT. WILL HAVE MUCH OF A CHANGE IN TEMPERATURES TODAY. AS OF 4 AM...HAVE STALLED FRONTAL BOUNDARY ACROSS SOUTHEASTERN PORTION OF THE FORECAST AREA. THIS BOUNDARY PROVIDE THE FOCUS FOR CONVECTION WELL INTO THE EARLY MORNING HOURS. THE COLD FRONT WHICH WILL BRING A REAL CHANGE OF AIRMASS TO THE REGION IS APPROACHING FROM WEST AND IS MOVING ACROSS CENTRAL NEW YORK. THIS COLD FRONT WILL CATCH UP TO THE STALLED BOUNDARY AND THEY WILL MOVE OFF THE THE EAST COAST TODAY. MOST OF THE PRECIPITATION THAT OCCURS TODAY WILL OCCUR BEHIND THE COLD FRONT...ANA FRONT. THE PRECIPITATION ASSOCIATED WITH THE COLD FRONT HAS BASICALLY ONLY IMPACTED THE NORTHWEST CORNER OF THE FORECAST AREA SO FAR. POPS INCREASE ESPECIALLY AFTER SUNRISE AS THE COLD FRONT PASSES AND THE UPPER TROUGH APPROACHES PROVIDING LARGE SCALE ASCENT. HAVE MAINTAINED THREAT FOR ISOLATED THUNDERSTORMS ACROSS OUR SOUTHEAST CORNER OF THE FORECAST AREA FOR A BRIEF PERIOD LATE THIS MORNING IN EARLY THIS AFTERNOON IN COLLABORATION WITH NEIGHBORING OFFICES. WILL BE CHILLY TODAY WITH CLOUDS...RAIN AND COLD AIR ADVECTION IN WAKE OF COLD FRONT...NO BIG CHANGES IN TEMPERATURE TODAY. LOOKING AT 10 TO 15 DEGREES BELOW NORMAL. SKIES CLEAR AND WINDS DIMINISH TONIGHT. HAVE PATCHY FROST MENTIONED WHERE TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S...MAINLY THE HIGHER TERRAIN. THERE ARE TOO MANY UNCERTAINTIES ABOUT IF FROST WILL BE WIDESPREAD ENOUGH FOR AN ADVISORY AS LOW LEVEL WINDS DO NOT SIGNIFICANTLY WEAKEN UNTIL ABOUT SUNRISE AS UPPER TROUGH AXIS MOVES OVER TONIGHT AND SURFACE RIDGE ONLY BEGINS TO BUILDS IN. WILL KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... VERY LARGE CANADIAN SFC HIGH IS BUILDING ACROSS THE GRTLKS FRI MORNING AS 500HPA TROF EXITS INTO THE MARITIMES. AFTER A CHILLY MORNING FRIDAY TEMPS ONLY SLOWLY REBOUND INTO 50S TO LOW 60S. FRI NIGHT HI CENTER SETTLES OVER FCA UNDER CLR SKIES...AND CONDITIONS ARE IDEAL FOR RADIATIONAL COOLING FREE FALL. FROST WILL BE WIDESPREAD OUTSIDE HUD VLY FM CAP DISTRICT SOUTH AND SOUTHERN LITCHFIELD COUNTY. MAY PARTS OF THE ADIRONDACKS HIGH PEAKS OF THE CATSKILLS AND GREENS COULD SEE A FREEZE. WHILE THE SFC HIGH IS CLEARLY IN CONTROL THROUGH THIS PERIOD THERE HAS BEEN A SIGNAL IN THE MODEL SUITE FOR SVRL DAYS THAT A SERIES OF SHORT WVS EVENTUALLY PHASE INTO A 500HPA CUT OFF SOMEWHERE ALONG OR OFF THE EAST COAST LATE THIS WEEKEND. HIS SIGNAL IS NOW PRESENT IN GFS/GEM/AND SVRL PAST RUNS OF ECMWF. CUTOFF IS FURTHER EAST ON TNGTS RUNS THAN EARLIER IN THE WEEK. FORTUNATELY THE AIR MASS ACROSS RGN IS QUITE DRY. THERE WILL BE TWO IMPACTS...SOME MID CLOUDS ASSOC WITH THE 500HPA SHORT WAVES WHICH WILL RESULT IN PC CONDS FOR A TIME AND BY LATE IN THE WEEKEND A TROF RIDGE COUPLET AT 500HPA THAT WILL RESULT IN INCRG ACVA AND SUSTAIN THE SFC HIGH OVR RGN INTO THE NEW WEEK. TEMPS WILL MODERATE THROUGH THIS PERIOD AFTER MANY AREAS HAVE FROST OR FREEZE SAT MRNG. TEMPS WILL REBOUND INTO THE 60S SAT..MID TO UPPER 60S SUN AND NR NORMAL MONDAY IN MID 60S TO MID 70S. MINS WILL REBOUND AS WELL TO THE MID 30S TO MID 40S. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... ALL MODELS IN GUID SUITE HAVE SFC AND 500HPA RIDGE OVR RGN MONDAY. ITS AT THAT POINT THINGS BEGIN TO UNRAVEL. THE ECMWF FOR SVRL DAYS HAS BUILT AN EAST COAST RIDGE INTO THIS PERIOD WITH RETURN FLOW AROUND HIGH BRINGING A RETURN TO MORE HUMID AND WARMER CONDS AS WELL AS INCRG THREAT OF SCT -SHRA. TEMPS WILL RETURN TO NR OR ABV NORMS. GFS CONTINUES ITS UPR GRT PLAINS CUTOFF WITH A WEAK BOUNDARY COMING THROUGH LATE MONDAY NIGHT AND TUESDAY. ITS MAIN CUTOFF FEATURE IS MORE PROGRESSIVE AND GFS SUGGESTS IT IMPACTS FCA BY END OF EFP PERIOD. GIVEN THE OVERALL PICTURE WILL INTRODUCE CHC POPS TUESDAY NIGHT ONWARD. IN TIME THE EXACT TYPE OF FRONT AND ITS EVOLUTION WILL BCM DISCERNIBLE...BUT INCRG CHC POPS A GOOD FCST ATTM. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MAIN PRECIP SHIELD MOVING EAST OF THE HUDSON VALLEY...WITH SCT SHOWERS LINGERING EARLY THIS AFTERNOON. AS THE COLD FRONT ASSOCIATED WITH TODAY/S RAIN CONTINUES TO MOVE TOWARD THE ATLANTIC...IFR/MVFR CONDITIONS WILL IMPROVE TO VFR LATE THIS AFTERNOON INTO EVENING. THIS WILL BE FOLLOWED BY HIGH PRESSURE SHIFTING EASTWARD OVER THE WESTERN GREAT LAKES REGION...ALLOWING SKIES TO CLEAR THIS EVENING. CLEAR SKIES ON LGT/VRB WIND EXPECTED TONIGHT...WITH DRIER AIR FILTERING IN OVERNIGHT...DEWPOINTS IN THE 30S...DO NOT EXPECT MUCH BR/FG DEVELOPMENT IN THE VALLEYS. MAY HAVE LIGHT BR DEVELOP AT KGFL BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN TAF. FRIDAY MORNING...CLEAR TO MOSTLY CLEAR SKIES WILL PREVAIL AS WINDS FROM THE NW-N INCREASE TO 7-12 KTS. OUTLOOK... FRI-MON...MAINLY VFR. SOME SCT EARLY MORNING FOG AND/OR LOW STRATUS CLOUDS POSSIBLE. TUE...VFR/MVFR...CHC -SHRA. && .FIRE WEATHER... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY BRINGING A WIDESPREAD RAINFALL AND USHERING IN A MUCH COOLER AIRMASS. A MASSIVE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT PLAINS INTO THE GREAT LAKES TONIGHT AND FRIDAY...SETTLING IN OVER NEW YORK AND NEW ENGLAND THROUGH MONDAY. A FRONTAL SYSTEM WILL APPROACH THE REGION TUESDAY. && .HYDROLOGY... SCATTERED SHOWERS/TSTMS WILL GIVE WAY TO A STEADY LIGHT RAIN ACROSS THE REGION THIS MORNING. RAIN WILL END FROM WEST TO EAST LATE THIS AFTERNOON. QPF OF 0.25 TO 0.50 IS EXPECTED. THESE RAINFALL AMOUNTS SHOULD ONLY LEAD TO MINOR RISES ON AREA RIVERS/STREAMS...GENERALLY LESS THAN ONE FOOT. DRY WEATHER IS THEN EXPECTED FOR THURSDAY NIGHT INTO MONDAY...WITH SLOWLY DECREASING RIVER LEVELS EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/IAA/SNYDER NEAR TERM...KL/BGM/IAA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...KGM/IAA FIRE WEATHER...IAA HYDROLOGY...IAA/KL/JPV
Hazardous weather outlook, Sep 15, 4:46 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 446 AM EDT THU SEP 15 2011 CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 446 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...TACONICS...BERKSHIRES...NORTHERN LITCHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING ESPECIALLY ACROSS THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS AND SOUTHERN GREEN MOUNTAINS AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. IF CONFIDENCE INCREASES FOR A WIDESPREAD FROST TO DEVELOP...THEN FROST ADVISORIES WILL NEED TO BE ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS LIKELY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH FREEZE CONDITIONS POSSIBLE ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS. FROST AND OR FREEZE STATEMENTS WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ013-NYZ049-050-052-053-059-060-064-065-161100- SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS- 446 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in New York, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.